Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Have a rash spreading, used Momatasone Furoate Cream. It still spreading. Suggest?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2002
Answered : 2450 Questions
Question
I have a rash spreading from my XXXXXXX up my leg on my outer thigh, and same side forearm.
This is spreading on my leg a lot. I applied anti itch cream and at night I used Momatasone Furoate Cream. It still spreading. What doe sit look like to you?
Posted Sun, 30 Jun 2013 in Skin Hair and Nails
 
 
Answered by Dr. Robert Galamaga 9 minutes later
Hello and thank you for sending your question.

This is a very good question and I work on providing you with some information and recommendations.

Thank you also for sending the photograph. After checking the photograph and reviewing your symptoms I think what you may be dealing with is a superficial infection. This infection can possibly be caused by bacteria. Some bacteria including staph bacteria can cause rashes and itching like you have experienced.

Generally if the symptoms continue as you have experienced it would be necessary for you to see your physician for a good examination and recommendations. Recommendations may include a topical antibiotic as well as antibiotic which you might take by mouth for a period of time.

I would certainly consider this since the rash does not seem to be responding to the topical steroid cream you have been using.

Unfortunately there are not very good over-the-counter remedies for this type of thing and I think you might need to see your doctor to have this evaluated.

Thanks again for sending your question. Please let me know if you have any additional specific concerns.

Dr. Galamaga
Above answer was peer-reviewed by
 
Follow-up: Have a rash spreading, used Momatasone Furoate Cream. It still spreading. Suggest? 14 minutes later
Is this very contagious? What precautions should I take until I see my doctor?
 
 
Answered by Dr. Robert Galamaga 4 hours later
This is potentially contagious. I would avoid close contact and maintain coverage of this area for the time being until you're able to obtain treatment

I would keep the area clean and dry for the time being. You might also try putting a topical antibiotic ointment on a small area to see if you are able to see some type of response. Topical bacitracin for example would be an option.

Thank you again for sending your question. Please let me know if you have any additional follow-up concerns.

Dr Galamaga
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor